Going Down!

Yesterday I walked 220 steps. That doesn’t sound like much, does it? Even less when I tell you I used my walker. That is the longest walk I have taken this year! I was tired afterwards but it felt great to do that.

My new medication, Zytiga with Prednisone is working well so far. After 15 days psa dropped to 1800. After 3 weeks I have no adverse side effects, just occasional hot flushes. I am also using Fentanyl patches for pain control. It is very effective with none of the side effects of morphine.

Following the cementoplasty to my left hip, my leg feels much more stable. I can walk short distances unaided but with a limp. There is no limp using the walker.

My sister Rae and brother in law Ray have come all the way from Australia and we are enjoying their company. They have rented an apartment in Richmond. We are looking forward to a 7 day Alaska cruise with them in May. Having a disability got us a really good deal, so it’s not all bad!

Finally, a word on ostomy pouches. It is a smelly, messy process that still requires both of us to perform. Some days it fills up 3 times. Some days not at all. Twice we have needed to get home quickly to avoid a disaster! I expect I will soon be ok to empty the pouch on my own. I have to go down on my knees before the throne and this involves quite a bit of preparation. Changing base plates is a different story. Stefanie has that job as I can’t see to make an accurate fit around the bit of bowel that sticks out of my belly. Besides I have to be on the lookout for unexpected eruptions which fortunately are rare.

The journey over the last few months has not been fun. We all hold onto life by a thread, so enjoy what you have while you still have it! Thanks everyone for your support, prayers and good wishes. They make a difference!

3 thoughts on “Going Down!

  1. After all you’ve been through and are going through I think your walk is quite an accomplishment. It’s good to stay as active as you can so you don’t get trapped in bed.

    Don’t be surprised if your PSA drops even more as time passes. Zytiga is very powerful. I’m glad you were able to get on it. As you know, there are lots of potential side effects with zytiga. You’re very lucky to only have flushes. If my experience with Xtandi is any indication, with time the flushes will disappear.

    I’m also happy to hear that things are progressing well with the fentanyl patches. I’m hoping I can get the docs to prescribe them for me when the time comes. It seems like such a good way to get pain medication, through a patch. No issues with schedules and taking pills. And fentanyl is the king of the pain killers as I understand it.

    One thing you might want to ask your oncologist about is Xofigio. It’s a radioactive drug that binds to the cancers cells in the bones and kills them. It’s supposed to reduce bone pain and result in a median survival extension of three months. It has relatively few side effects as I understand it.

    I am so sorry you have to deal with all this ostomy stuff. Your plate is already so full. You carry yourself so well. Stefanie must be very proud.

    I’m thinking of you and praying for you.

    Liked by 1 person

  2. You Sir, are a fighter and an inspiration!
    Your stoic approach to the various hurdles that life throws at you comes through in your writing and humbles me.
    Stick at it, continue your battles and enjoy time with those closest to you. That cruise in May is something special to look forward to!
    Best wishes
    Dookes

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s